News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Menstruating TWICE A MONTH!! PLEASE HELP! URGENT!


 cstars08 - Fri Aug 29, 2008 1:51 pm

Hi, I am almost 14, and was born on October in 1994. I started menstruating when I was in grade 7, in late march of 2007. Sinch then, my periods were very irregular. One month i would have the period, the next month i wouldnt. Since then, 1 year and a half has passed, and my periods are a little more regular, but now I am chronically getting my period TWICE a month! I got it twice in may of 2008 on may15-20, and may 27-30, and again this month on august 6-11, and today my period came again in august 29th. What can i do to make my periods more regular so they only come once a month? Or what can I do to stop or delay my period until i'm ready to deal with it, its such a bother!
 Dr. Chan Lowe - Sun Aug 31, 2008 10:27 pm

User avatar Hi Cstars08,

After starting your period it can take a good year or two to become regular. I suspect that you are still experiencing some irregularity due to having relatively recently starting your periods.

There are a few things you can discuss with your doctor to help you until your periods regularize. The most common method when periods are too irregular is to start an oral contraceptive. Although commonly used for contraceptive, many women use them to regulate their periods.

Using a birth control method called depo-provera can end up stopping the bleeding in about 90% of women, ultimately. This method involves an injection every 3 months. By 9-12 months, most women are no longer bleeding. They subsequently return to normal periods after stopping the injections. This method doesn't really stop puberty, only the bleeding part by suppressing the estrogen-progesterone relationship.

There is another method with a medication called lupron that would actually stop pubertal development but I would not recommend this since it carries other ramifications due to the cessation of puberty.

The other alternative would be to try to wait this out until your periods regularize better.

I would recommend you talk with your doctor to discuss the options and get better informed about each method.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here